MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5532-G-709
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Inflammation (1932)
Date of Event 05/29/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.The following devices were also listed in this report: triathlon p/a cr beaded #6l; 5517f601 ; r72nnd.Tritanium bplate triathlon s7; 5536b700 ; ctd16205.Tritanium patella-asymmetric; 5552-l-381; dpn0.Tri press-fit stem 21mm x 100mm; 5565-s-021; 0078268h.Triathlon total knee system offset adapter 4mm; 5570-s-040; 0078233h.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
 
Event or Problem Description
In providing records for a revision of the patient's left knee on (b)(6) 2019, an office visit note from (b)(6) 2019 indicates "a sizeable effusion of the left knee." an aspiration "of 80 cc of bloody, thin fluid" was performed.Study site confirmed that no further information will be released.
 
Additional Manufacturer Narrative
Reported event: an event regarding patient factors involving a triathlon insert was reported.The event was confirmed through clinician review of the provided medical records.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical information by a clinical consultant indicated: adverse event identified.Pain and multiple aspirations after primary uncemented mako tka.Revision tka for instability and swelling.Aspiration and swelling post-operatively after revision tka.Ongoing pain after tka revision.Hazards: the pcl laxity and aspirations were not a hazard relative to the implants.There may have been loosening/failure to in-grow of the uncemented femoral component.Conclusion of assessment: the patient had an uncemented tka cruciate retaining with mako.Multiple swelling episodes and aspirations occurred postoperatively.The knee was felt unstable and underwent revision.The stability of the femoral implant was not described.The revision improved the knee instability.An aspiration was required early in the post-operative period from the revision.The knee stability was improved but the patient continued to have pain and some dissatisfaction with the knee.Other than the potential failure to in-grow on the femur the issues did not appear to be implant related.Product history review: indicated all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: the medical review concluded the patient had an uncemented tka cruciate retaining with mako.Multiple swelling episodes and aspirations occurred postoperatively.The knee was felt unstable and underwent revision.The stability of the femoral implant was not described.The revision improved the knee instability.An aspiration was required early in the post-operative period from the revision.The knee stability was improved but the patient continued to have pain and some dissatisfaction with the knee.Other than the potential failure to in-grow on the femur the issues did not appear to be implant related.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
TRIATHLON PS X3 TIBIAL INSERT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key11192929
Report Number0002249697-2021-00141
Device Sequence Number642404
Product Code MBH
UDI-Device Identifier07613327046274
UDI-Public07613327046274
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model Number5532-G-709
Device Catalogue Number5532-G-709
Device Lot NumberR72NND
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/30/2020
Supplement Date Received by Manufacturer02/01/2021
Initial Report FDA Received Date01/19/2021
Supplement Report FDA Received Date02/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age84 YR
Patient Weight84